MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the myocardial infarction could not be definitively determined based on the information available.There was no ivl malfunction reported.The cec determined that the mi was possibly related to the study device and definitely related to the procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the right coronary artery (rca).Multiple non-shockwave balloons were used to pre-dilate the vessel.60 ivl pulses were successfully delivered at 4 atm.Drug eluting stents (des) were placed in the rca followed by post-dilatation with multiple non-shockwave balloon catheters.There was no patient sequalae reported.Additionally, there was no ivl malfunction reported.The patient was discharged the same day as the index procedure.This event was sent to the clinical events committee (cec) for adjudication of the myocardial infarction (mi).The cec determined that the mi was a non q-wave mi attributable to the target vessel.The mi was reported to occur the same day as the index procedure.The cec noted that the troponin levels were greater than 70 x upper limit of normal (uln) within 48 hours of the index procedure.They determined that the mi was possibly related to the study device and definitely related to the procedure.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21471074
Report Number3015053838-2025-00034
Device Sequence Number15663439
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)251231(10)11A231215A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number11A231215A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC FRONTIER ONYX DES - 2.5 X 12; MEDTRONIC FRONTIER ONYX DES - 3.0 X 22; MEDTRONIC FRONTIER ONYX DES - 3.0 X 38; MEDTRONIC NC EUPHORA POST-DIL.CATHETER - 2.75 X 20; POST-STENT DIL. CATHETER - 3.00 X 15 - UNKNOWN MFG; POST-STENT DIL. CATHETER - 3.00 X 20 - UNKNOWN MFG; SAPPHIRE II PRO PRE-DIL.CATHETER - 1.00 X 15; TREK RX PRE-DILATATION CATHETER - 2.0 X 15
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient EthnicityHispanic